Marine Hail, Detroit River
- When
- May 7, 12:43 AM EST
- Where
- Detroit River marine zone, Belle Isle
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
1 marine hail, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 6, 2:41 PM EST, 10 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EDT THU MAY 6 2004 .DISCUSSION... SHORT TERM CONCERNS CENTER ON POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING. WITH RISING SURFACE DEWPOINTS AND CAPES THIS AFTERNOON AHEAD OF ADDED CONVERGENCE/LIFT WITH APPROACHING COLD FRONT WITH BRISK WIND FIELDS ALOFT ALSO APPROACHING...SEVERE STORMS THIS EVENING A DEFINITE POSSIBILITY. ETA SHOWS SHOWALTER INDICES MINUS 3 TO MINUS 5 BY EVENING...LIFTED INDICES AS LOW AS MINUS 6/-7...AND PROBABLE CAPES IN EXCESS OF 2000 JOULES...ALREADY ABOVE 1000 JOULES IN SOUTH AS PER LAPS. MODELS OVERALL SIMILAR IN THE SHORT TERM...WITH COLD FRONT SAGGING TO SOUTH OF MICHIGAN TONIGHT AS HIGH PRESSURE BUILDS IN...FRONT STAYS SUPPRESSED SOUTH OF AREA FRIDAY...THEN EASES BACK NORTH TO VICINITY OF THE SOUTHERN BORDER FRIDAY NIGHT BEFORE STAYING QUASISTATIONARY IN THAT AREA MOST OF THE WEEKEND. AT 500 MB...NEARLY ZONAL FLOW THROUGH TUESDAY...WITH OCCASIONAL EMBEDDED PERTURBATIONS LIKELY SETTING OFF CONVECTION...BUT HARD TO GRASP ONTO DETAILS. SHOWALTER AND 850 LIFTED INDICES DO BECOME UNSTABLE AGAIN FRIDAY NIGHT INTO THE WEEKEND...ESPECIALLY SOUTH CLOSER TO THE FRONT...THOUGH SURFACE BASED INDICES NOT AS ROBUST. GIVEN MOISTURE AND DYNAMIC SUPPORT...WILL BRING SHOWER/THUNDER MENTION TO ENTIRE AREA FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND...WITH LARGELY ELEVATED CONVECTION INDICATED. AS FOR DYNAMICS...THEN...MODEST 850 TO 500 MB QVECTOR CONVERGENCE PERSISTENT THROUGH THE WEEKEND...SURFACE CONVERGENCE CONFINED MAINLY TO VICINITY OF THE FRONT. 250 MB DIVERGENCE/850 MB CONVERGENCE COUPLING QUITE GOOD THIS EVENING TO ALSO SUPPORT CONVECTION CHANCES. LOW TO MID LEVEL OMEGA LIFT PRETTY GOOD EARLY THIS EVENING WITH COLD FRONT...BUT THEN SLIGHT AT BEST UNTIL IMPROVING FRIDAY NIGHT AND THE WEEKEND ESPECIALLY SOUTH. MOISTURE QUITE DEEP OVERHEAD THIS EVENING...CONTINUING MODEST SOUTH OVERNIGHT...IMPROVING AGAIN LATE FRIDAY INTO THE WEEKEND AS HIGH PRESSURE BUBBLE RETREATS. THROUGH EXTENDED PERIODS... MEDIUM RANGE MODEL CONSENSUS FROM OVERNIGHT RUNS INDICATES FRONT PARKING ITSELF CLOSE TO SOUTHERN BORDER SATURDAY AND SUNDAY...IN GOOD AGREEMENT WITH 12Z RUNS...WITH LACK OF AMPLITUDE IN ZONAL FLOW ALOFT MAKING FRONTAL RETURN FARTHER TO THE NORTH DIFFICULT. THEN...EVENTUALLY..A COLD FRONT REACHES GREAT LAKES BY MONDAY AND PASSES THROUGH FORECAST AREA LATE MONDAY OR MONDAY NIGHT TO BE FOLLOWED BY BUBBLE OF HIGH PRESSURE TUESDAY...BEFORE PATTERN OF UNSETTLED WEATHER RESUMES AS HIGH AMPLITUDE WESTERN 500 MB TROUGH PROGRESSES EASTWARD INTO PLAINS. GIVEN THIS CONSENSUS...VERY HARD TO ARGUE AGAINST MENTION OF SHOWERS/THUNDER EACH DAY CONTINUING THROUGH THURSDAY...THOUGH CONSENSUS BUBBLE OF HIGH PRESSURE TUESDAY GIVES CONFIDENCE OF A DRY TUESDAY. && .DTX WATCHES/WARNINGS/ADVISORIES...GALE WARNING...TONIGHT...LAKE HURON. && DWD EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 110 AM EDT FRI MAY 7 2004 MIZ047>049-053>055-071200- BAY-HURON-MIDLAND-SAGINAW-SANILAC-TUSCOLA- 110 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN COUNTIES OF SOUTHEAST LOWER MICHIGAN .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A BRIEF BREAK ON FRIDAY BEFORE ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN BY WEDNESDAY. A FRONTAL BOUNDARY WILL REMAIN CLOSE TO THE REGION AS A SERIES OF DISTURBANCES WILL AID IN THE DEVELOPMENT OF MORE WEEKEND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. A GALE WARNING IS IN EFFECT TONIGHT ON LAKE HURON. FOR GREATER DETAIL...SEE THE LATEST OPEN LAKE FORECAST FOR LAKE HURON. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIZ060>063-068>070-071200- GENESEE-LAPEER-LIVINGSTON-MACOMB-OAKLAND-SHIAWASSEE-ST. CLAIR-110 AM 110 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND MOST SOUTHERN COUNTIES OF SOUTHEAST LOWER MICHIGAN .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A BRIEF BREAK ON FRIDAY BEFORE ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN BY WEDNESDAY. A FRONTAL BOUNDARY WILL REMAIN CLOSE TO THE REGION AS A SERIES OF DISTURBANCES WILL AID IN THE DEVELOPMENT OF MORE WEEKEND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIZ075-076 082-083-071200- LENAWEE-MONROE-WAYNE-WASHTENAW 110 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN COUNTIES OF SOUTHEAST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 5 AM. THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. THE THUNDERSTORMS WILL DEVELOP ALONG AND JUST BEHIND A COLD FRONT THAT WILL MOVE SOUTH OF THE REGION EARLY FRIDAY MORNING. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY...BEFORE GREATER CHANCES OF THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN BY WEDNESDAY. A FRONTAL BOUNDARY WILL REMAIN CLOSE TO THE REGION AS A SERIES OF DISTURBANCES WILL AID IN THE DEVELOPMENT OF MORE THUNDERSTORMS THROUGH THE WEEKEND...SOME OF WHICH COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED ONCE AGAIN THIS EVENING AND EARLY FRIDAY MORNING. GSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1104 PM EDT THU MAY 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL DEERFIELD 41.89N 83.78W
05/06/2004 1.75 INCH LENAWEE MI TRAINED SPOTTER
&&
GSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1113 PM EDT THU MAY 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL PETERSBURG 41.90N 83.71W
05/06/2004 1.00 INCH MONROE MI EMERGENCY MNGR
&&
GSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 105 AM EDT FRI MAY 7 2004 MIZ075-076-082-083-070600- WAYNE-WASHTENAW-LENAWEE-MONROE- 105 AM EDT FRI MAY 7 2004 SEVERE THUNDERSTORM WATCH NUMBER 151 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... WAYNE...WASHTENAW...LENAWEE AND MONROE. GSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
128 AM EDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL HIGHLAND PARK 42.40N 83.10W
05/07/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
1225 AM HAIL HIGHLAND PARK 42.40N 83.10W
05/07/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
&&
GSSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
128 AM EDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HIGHLAND PARK 42.40N 83.10W
05/07/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
&&
GSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
133 AM EDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL 5 SW ORCHARD LAKE 42.53N 83.45W
05/07/2004 0.75 INCH OAKLAND MI TRAINED SPOTTER
&&
GSS1 marine hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2004Every state in 2004This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399266.